I have been having hip problems and was prescribed naproxen. I am to take 500 mg of it after breakfast and another does after dinner. When should it start to take affect? How long would it take for the anti-inflammatory effect to occur?
It would take a couple hours for it to start working for pain. As far as it helping with swelling and imflamation it may take a couple days. If this is not providing you with sufficient pain relief after the first day or so then call your doctor and tell him whats going on so he/she can better treat you.
From what I have read about Naproxen, I take it myself, it said that after about 2-3 weeks you will see, or feel, the greatest improvement. You have to take it consistently to get the most benifit from it. You should get some relief after a few hours, as Sandee said, but the full effect works after a couple of weeks. You have to have a consistent amount in your blood and take it as prescribed to get the full effect, it just takes some time and patience. It will help with inflamation and the pain that goes with it, just make sure you eat something first, because it can really tear up the lining of the stomach if it is taken on an empty stomach. Just a word of caution.
Naproxen in the generic for the more commonly know trade names of Aleve or Naprosyn. It is a NSAID which for some ppl can be very effective in relieving inflammation and generalized discomfort.
It may take up to two weeks, taken regularly, before the full benefits of this drug will take effect. Initially you should have some relief but as with many medications it requires time to build a therapeutic level.
I hope this helps and that the medication will soon be effective. Please let us know how you are doing. Best of luck and take care.
This is a relatively old post I noticed active again it might be best if you post a new thread to get more answers. But I will try to answer your question as best as I can. Not knowing if this is a new injury or old injury, bone spur, muscle problem, nerve problem it's kinda hard knowing what the best avenue would be to take.
It should start working within 30 minutes of taking your dose. Just curious, how was the prescription written? I have a prescription for 500mg twice a day. I was taking Aleve like candy as break through pain relief when my doctor found out she freaked out and put me on the Naproxen 500mg 1 tablet 2 twice a day. She said I needed to be careful because of liver damage with Aleve.
If you are getting no relief maybe you need to call the office and address the situation with your doctor and ask if they can up your dose, but I'm pretty sure 1500 mg is the absolute max for Naproxen in 24 hours (I would talk to pharmacy). I do know that you can take Tylenol with Naproxen so you might want to give that a try before calling the doctor. Try heat 20 min then ice 20 min back and forth. After you have tried everything you can think of to aleaveate your pain if nothing works make an appointment talk to your doctor and maybe they will prescribed something else.
Did the doctor order any test to find out what the underlying problem was?
Doctors are very weary about prescribing pain medication especially if you come right out and ask for it. It is their medical license on the line, more and more doctors just won't do it or only do it as a last result.
I really hope my answer helps in some way, but if you want a alternative answer you might want to post on a on thread. Good luck and I hope something I said helps you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.